Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Can steroids cause UTIs??

I had bronchitis a week ago and was put on steroids and an antibiotic. My antibiotic finished before the steroids did. I was trying to find something online about whether or not steroids can cause UTIs and I couldn't really find anything. The one thing I did find said that they could. So have any of you ladies heard of that??

Answer Question

Asked by Anonymous at 9:37 PM on May. 8, 2013 in Health

Answers (8)
  • Antibiotics should cure a UTI, not cause one.
    What are your symptoms?

    Answer by PartyGalAnne at 9:42 PM on May. 8, 2013

  • Not sure, but steroids can cause all sorts of weird stuff. Are you on antibiotics for your bronchitis?

    Answer by Ballad at 9:54 PM on May. 8, 2013

  • The burning when i pee and the constant ache. I used to get them often so that's how i know that it's a uti. I figured since i just took antibiotics it would have cured one too. I didnt have one when i started them though. Could the steroids have caused it?

    Comment by Anonymous (original poster) at 9:54 PM on May. 8, 2013

  • I finished the antibiotics sunday morning but i still had a couple days of steroids left after i finished them

    Comment by Anonymous (original poster) at 9:56 PM on May. 8, 2013

  • Steroids can lower your immune system which could have left you open to the UTI(since you used to get them often you may just be more prone)...and not all antibiotics work on everything.

    See the doc if you haven't. Trust me you don't want the UTI to spread to your kidneys...I hurts a lot.

    Answer by tntmom1027 at 10:17 PM on May. 8, 2013

  • I was taking steroids and clindamycin for a sinus infection and then came down with a really bad case of UTI. I called my doctor to ask if I should stop those meds and they insisted that I should continue them. But I'm convinced that they contributed to my getting this infection. I hadn't had one in years previously

    Answer by Museummom786 at 9:28 AM on Feb. 13, 2014

  • Hello in responding to your question about urinary tract infection and steroids. I currently have bronchitis and I'm also taking the and I'm also taking medicines. I only ride into these things about something I actually have experienced or know. And what I know about this is every time I take antibiotics I get a bladder infection. My doctor is aware of it I've been to some doctors that say that can't happen. I know friends that happens to it even happens to my pharmacist! I see some of the ways of saying but it requires antibiotics to cure these infections, but there's different antibiotics for different things. If you have a bladder infection you should go to your doctor as soon as possible they're terrible! and explain to them you've had bladder infections in the past you know what they are and you have one now.

    Answer by Peggie382 at 1:12 PM on Dec. 30, 2017

  • There's something they sell over-the-counter that I might try next time it's called cranrx probiotics. It claims it works and it's over the counter. And also make sure you see your doctor. Hope this helps feel good, peggie

    Answer by Peggie382 at 1:17 PM on Dec. 30, 2017

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.

Next question in Health

Next question overall (Pregnancy)
Full advice